Alabama, 2006

Hail in Alabama, April 20, 2006

April 20, 2006 · NWS BMX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 20, 3:18 PM CST, 5 minutes earlier.

Area forecast discussion, Apr 20, 3:18 PM CST, 5 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR TYPE OF WATCH
NATIONAL WEATHER SERVICE BIRMINGHAM AL
418 PM CDT THU APR 20 2006

.UPDATE...

JUST DID A QUICK UPDATE FOR NEW SEVERE WATCH. WATCH INFORMATION
LISTED AT BOTTOM OF DISCUSSION.

&&

.PREVIOUS DISCUSSION...

.SHORT TERM...(TONIGHT THROUGH FRIDAY)

HELLO WEATHER FANS. STILL WAITING ON TODAYS ROUND TO GET
GOING...AND IT WONT BE LONG. VERY SIMILAR TO YESTERDAY...MID-
LEVEL CAPES ARE WAY UP...SUFFICIENT SHEAR...TEMPS STILL
CLIMBING... THE LIMITING FACTOR SO FAR HAS BEEN INHIBITION...BUT
THAT IS ALL BUT GONE. MAIN THREAT IS STILL LARGE AND DAMAGING WINDS.
STORMS SHOULD DIE OFF BY 9 OR 10 PM.

FRIDAY STILL CONCERNING AS SEVERE POTENTIAL IS FURTHER ENHANCED.
SHORTWAVE CURRENTLY OVER THE 4 CORNERS REGION WILL GET TO MOVING
LATER TODAY AND BE KNOCKING ON THE DOOR TOMORROW WITH AN
ASSOCIATED COLD FRONT. TIMING WILL PLAY A BIG PART IN HOW THINGS
WORK OUT. CLOUD COVER ACROSS THE NORTH MAY BE A LIMITING
FACTOR...BUT MUCH OF THE AREA SHOULD HEAT UP NICELY. HOW MUCH WE
HEAT UP ALSO PLAYS A BIG FACTOR. AGREE WITH PREVIOUS SHIFT THAT
WITH THE GIVEN WIND SHEARS...A DERECHO EVENT LOOKS POSSIBLE.

.LONG TERM...(SATURDAY THROUGH THURSDAY)

STORMS WILL BE ENDING FROM WEST TO EAST ON SATURDAY MORNING AS
COLD FRONT MOVES ON THROUGH. IN THE FRONTS WAKE...DRIER AIR WILL
DOMINATE AS A RIDGE BUILDS ACROSS THE PLAINS STATES. THE NEXT
SYSTEM WITH ASSOCIATED FRONT COMES BY MID-WEEK. ONLY MINOR TWEAKS
THROUGH THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     62  82  57  72 /  40  60  70  30
ANNISTON    63  84  58  76 /  40  50  80  30
BIRMINGHAM  64  82  57  76 /  40  70  70  30
TUSCALOOSA  65  84  56  80 /  30  70  70  20
CALERA      65  84  58  78 /  30  60  70  20
AUBURN      64  85  59  75 /  30  20  80  40
MONTGOMERY  63  86  60  78 /  30  40  80  30
TROY        64  87  61  76 /  30  30  80  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...

SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7PM.
ALC009- 015-019-055-057-073-075-093-107-115-117-121-125-127-133-

SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10PM.
ALC009-015-019-055-05 7-073-075-093-107-115-117-121-125-127-133-

&&

JONES/90
Hazardous weather outlook, Apr 20, 12:25 PM CST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
125 PM CDT THU APR 20 2006

ALZ011>015-017>050-211130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
125 PM CDT THU APR 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY WEST OF
INTERSTATE 65 BETWEEN 130 PM AND 3 PM...AND EAST OF INTERSTATE 65
AFTER 3 PM.  SOME STORMS WILL QUICKLY BECOME SEVERE WITH LARGE HAIL
UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 70 MPH. THE TORNADO
THREAT IS MINIMAL AT THIS TIME.  STORMS SHOULD DIMINISH TO BELOW
SEVERE LIMITS BY 11 PM.

SUMMER LIKE TEMPERATURES AND HUMIDITY COMBINED WITH AN APPROACHING
UPPER AIR DISTURBANCE WILL COMBINE TO PRODUCE THUNDERSTORMS WITH
STRONG UPDRAFTS AND DOWNDRAFTS.  THE STRONG UPDRAFTS WILL HELP
PRODUCE VERY LARGE HAIL...AND THE STRONG DOWNDRAFTS WILL PRODUCE
POTENTIALLY DAMAGING STRAIGHT LINE WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ON FRIDAY AND FRIDAY NIGHT...A COLD FRONT WILL PUSH THROUGH CENTRAL
ALABAMA WITH WIDESPREAD SEVERE WEATHER IN THE FORM OF DAMAGING WINDS
AND LARGE HAIL EXPECTED.  THE STORMS WILL BEGIN BETWEEN 11 AM AND 1
PM IN NORTHWEST ALABAMA AND MOVE SOUTHEASTWARD...GRADUALLY WEAKENING
IN SOUTHEAST ALABAMA BY EARLY SATURDAY MORNING.

THE ATMOSPHERE AHEAD OF THIS FRONT WILL BE MOIST AND UNSTABLE ACROSS
ALL OF CENTRAL ALABAMA.  IN ADDITION...A STRONGER UPPER LEVEL
DISTURBANCE WILL BE ASSOCIATED WITH THE FRONT AS IT PUSHES THROUGH.
THIS SITUATION MAY PRODUCE MORE

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION WILL BE
REQUIRED THIS AFTERNOON AND EVENING...AND AGAIN FRIDAY AFTERNOON AND
EVENING. PLEASE STAY TUNED TO LATEST DETAILS CONCERNING THESE
POTENTIAL SEVERE THUNDERSTORMS.

STEFKOVICH

In the hours before

Local storm report, Apr 20, 9:59 AM CST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1059 AM CDT THU APR 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HAIL             3 NE GAYLESVILLE        34.30N 85.52W
04/19/2006  E1.75 INCH       CHEROKEE           AL   EMERGENCY MNGR

            GOLF BALL SIZED HAIL ON COUNTY ROAD 114 JUST NORTHEAST OF
            GAYLESVILLE.

0121 PM     HAIL             CEDAR BLUFF             34.22N 85.60W
04/19/2006  E1.75 INCH       CHEROKEE           AL   EMERGENCY MNGR

            GOLF BALL SIZED HAIL AT THE CEDAR BLUFF POST OFFICE.

0130 PM     HAIL             CEDAR BLUFF             34.22N 85.60W
04/19/2006  E2.00 INCH       CHEROKEE           AL   PUBLIC

            HAIL JUST LARGER THAN GOLF BALLS DAMAGED VEHICLES ON THE
            HWY 68 BRIDGE IN CEDAR BLUFF.

0139 PM     HAIL             5 SSE CENTRE            34.09N 85.64W
04/19/2006  E0.75 INCH       CHEROKEE           AL   EMERGENCY MNGR

            PENNY SIZED HAIL ON HWY 9 BETWEEN CENTRE AND PIEDMONT.

0139 PM     HAIL             FORNEY                  34.09N 85.46W
04/19/2006  E1.75 INCH       CHEROKEE           AL   EMERGENCY MNGR

            GOLF BALL SIZED HAIL IN FORNEY.

0158 PM     HAIL             3 W CENTRE              34.15N 85.72W
04/19/2006  E1.75 INCH       CHEROKEE           AL   BROADCAST MEDIA

            GOLF BALL SIZED HAIL JUST WEST OF CENTRE.

0200 PM     HAIL             CENTRE                  34.15N 85.67W
04/19/2006  E1.00 INCH       CHEROKEE           AL   BROADCAST MEDIA

            QUARTER SIZED HAIL IN CENTRE.

0216 PM     HAIL             4 NE HOKES BLUFF        34.03N 85.81W
04/19/2006  E1.75 INCH       ETOWAH             AL   EMERGENCY MNGR

            GOLF BALL SIZED HAIL IN BALLPLAY.

0229 PM     HAIL             5 W PIEDMONT            33.93N 85.70W
04/19/2006  E1.75 INCH       CALHOUN            AL   BROADCAST MEDIA

            GOLF BALL SIZED HAIL NEAR THE CALHOUN...CHEROKEE AND
            ETOWAH COUNTY LINES.

0236 PM     HAIL             2 N JACKSONVILLE        33.84N 85.76W
04/19/2006  E0.75 INCH       CALHOUN            AL   TRAINED SPOTTER

            PENNY SIZED HAIL JUST NORTH JACKSONVILLE.

0236 PM     HAIL             PIEDMONT                33.93N 85.62W
04/19/2006  E1.00 INCH       CALHOUN            AL   TRAINED SPOTTER

            QUARTER SIZED HAIL IN PIEDMONT.

0239 PM     HAIL             PIEDMONT                33.93N 85.62W
04/19/2006  E0.75 INCH       CALHOUN            AL   POST OFFICE

            PENNY SIZED HAIL IN PIEDMONT.

0301 PM     HAIL             1 N NEWELL              33.45N 85.43W
04/19/2006  E0.88 INCH       RANDOLPH           AL   LAW ENFORCEMENT

            NICKEL SIZED HAIL JUST NORTH OF NEWELL

0301 PM     HAIL             5 SE JACKSONVILLE       33.76N 85.70W
04/19/2006  E1.00 INCH       CALHOUN            AL   LAW ENFORCEMENT

            QUARTER SIZED HAIL IN WHITE PLAINS.

0307 PM     HAIL             3 NE NEWELL             33.46N 85.40W
04/19/2006  E1.75 INCH       RANDOLPH           AL   PUBLIC

            GOLF BALL SIZED HAIL BETWEEN NEWELL AND GRAHAM.

0319 PM     HAIL             3 N ROANOKE             33.19N 85.37W
04/19/2006  E0.88 INCH       RANDOLPH           AL   PUBLIC

            NICKEL SIZED HAIL JUST NORTH OF ROANOKE.

0320 PM     HAIL             3 E ROANOKE             33.15N 85.32W
04/19/2006  E1.00 INCH       RANDOLPH           AL   EMERGENCY MNGR

            QUARTER SIZED HAIL COVERING THE GROUND JUST EAST OF
            ROANOKE.

0330 PM     HAIL             WOODLAND                33.37N 85.40W
04/19/2006  E2.50 INCH       RANDOLPH           AL   FIRE DEPT/RESCUE

            TENNIS BALL SIZED HAIL REPORTED IN WOODLAND.

0332 PM     HAIL             5 E LEESBURG            34.18N 85.68W
04/19/2006  E0.75 INCH       CHEROKEE           AL   PUBLIC

            PENNY SIZED HAIL EAST OF LEESBURG.

0346 PM     HAIL             BLOUNTSVILLE            34.08N 86.59W
04/19/2006  E1.75 INCH       BLOUNT             AL   EMERGENCY MNGR

            GOLF BALL SIZED HAIL IN BLOUNTSVILLE.

0350 PM     HAIL             3 E BLOUNTSVILLE        34.08N 86.54W
04/19/2006  E1.00 INCH       BLOUNT             AL   PUBLIC

            QUARTER SIZED HAIL IN ROYAL.

0354 PM     HAIL             SUSAN MOORE             34.07N 86.43W
04/19/2006  E0.75 INCH       BLOUNT             AL   PUBLIC

            PENNY SIZED HAIL IN SUSAN MOORE.

0358 PM     HAIL             3 NNW STROUD            33.10N 85.35W
04/19/2006  E0.50 INCH       CHAMBERS           AL   PUBLIC

            MARBLE SIZED HAIL IN WELCH.

0410 PM     HAIL             2 NE CLEVELAND          34.02N 86.55W
04/19/2006  E1.75 INCH       BLOUNT             AL   EMERGENCY MNGR

            GOLF BALL SIZED HAIL IN THE FIVE POINTS COMMUNITY.

0412 PM     HAIL             1 W KEENER              34.16N 85.97W
04/19/2006  E0.88 INCH       ETOWAH             AL   BROADCAST MEDIA

            NICKEL SIZED HAIL IN DUCK SPRINGS.

0415 PM     HAIL             HOKES BLUFF             33.99N 85.86W
04/19/2006  E1.00 INCH       ETOWAH             AL   PUBLIC

            QUARTER SIZED HAIL IN HOKES BLUFF.

0418 PM     HAIL             ONEONTA                 33.95N 86.47W
04/19/2006  E1.75 INCH       BLOUNT             AL   FIRE DEPT/RESCUE

            GOLF BALL SIZED HAIL AND MINOR ROOF DAMAGE ON 2ND AVENUE
            IN ONEONTA.

0420 PM     HAIL             STROUD                  33.06N 85.33W
04/19/2006  E1.75 INCH       CHAMBERS           AL   EMERGENCY MNGR

            GOLF BALL SIZED HAIL ON HWY 434 FROM FIVE POINTS TO
            STROUD.

0430 PM     HAIL             3 NE HOKES BLUFF        34.02N 85.83W
04/19/2006  E0.50 INCH       ETOWAH             AL   BROADCAST MEDIA

            MARBLE SIZED HAIL IN BALL PLAY.

0430 PM     HAIL             WOODLAND                33.37N 85.40W
04/19/2006  E2.75 INCH       RANDOLPH           AL   EMERGENCY MNGR

            BASEBALL SIZED HAIL IN WOODLAND.

0430 PM     HAIL             ROANOKE                 33.15N 85.37W
04/19/2006  E1.75 INCH       RANDOLPH           AL   EMERGENCY MNGR

            GOLF BALL SIZED HAIL IN ROANOKE.

0430 PM     HAIL             WEDOWEE                 33.31N 85.49W
04/19/2006  E1.75 INCH       RANDOLPH           AL   EMERGENCY MNGR

            GOLF BALL SIZED HAIL IN WEDOWEE.

0433 PM     HAIL             ONEONTA                 33.95N 86.47W
04/19/2006  E0.75 INCH       BLOUNT             AL   EMERGENCY MNGR

            PENNY SIZED HAIL IN ONEONTA.

0435 PM     HAIL             ONEONTA                 33.95N 86.47W
04/19/2006  E1.75 INCH       BLOUNT             AL   BROADCAST MEDIA

            GOLF BALL SIZED HAIL IN ONEONTA.

0440 PM     HAIL             LANETT                  32.87N 85.21W
04/19/2006  E1.75 INCH       CHAMBERS           AL   PUBLIC

            GOLF BALL SIZE HAIL IN LANETT.

0445 PM     HAIL             WADLEY                  33.12N 85.57W
04/19/2006  E0.88 INCH       RANDOLPH           AL   EMERGENCY MNGR

            DIME TO NICKEL SIZED HAIL IN WADLEY.

0445 PM     HAIL             LANETT                  32.87N 85.21W
04/19/2006  E2.75 INCH       CHAMBERS           AL   PUBLIC

            GOLF BALL TO BASEBALL SIZED HAIL IN LANETT.

0452 PM     HAIL             VALLEY                  32.81N 85.17W
04/19/2006  E1.75 INCH       CHAMBERS           AL   PUBLIC

            GOLF BALL SIZE HAIL IN VALLEY.

0454 PM     HAIL             ADDISON                 34.20N 87.18W
04/19/2006  E1.75 INCH       WINSTON            AL   BROADCAST MEDIA

            GOLF BALL SIZED HAIL AND HIGH WINDS IN ADDISON.

0505 PM     HAIL             4 N SPRINGVILLE         33.83N 86.48W
04/19/2006  E1.00 INCH       BLOUNT             AL   BROADCAST MEDIA

            QUARTER SIZED HAIL COVERING THE GROUND IN PINE MOUNTAIN.

0510 PM     HAIL             ASHVILLE                33.83N 86.26W
04/19/2006  E0.75 INCH       ST. CLAIR          AL   AMATEUR RADIO

            PENNY SIZED HAIL IN ASHVILLE...FUNNEL NEAR ASHVILLE WEST
            OF I-59.

0520 PM     HAIL             N CLEVELAND             33.99N 86.57W
04/19/2006  E1.50 INCH       BLOUNT             AL   PUBLIC

            PING BALL SIZE HAIL IN THE CITY OF CLEVELAND.

0527 PM     HAIL             3 E ODENVILLE           33.69N 86.35W
04/19/2006  E0.75 INCH       ST. CLAIR          AL   AMATEUR RADIO

            PENNY SIZED HAIL NEAR INTERSECTION OF HWY 411 AND COUNTY
            ROAD 22.

0530 PM     TSTM WND DMG     2 NE ODENVILLE          33.71N 86.37W
04/19/2006                   ST. CLAIR          AL   TRAINED SPOTTER

            MOBILE HOME SIDING AND UNDERPINNING DAMAGED.

0540 PM     HAIL             3 NE ODENVILLE          33.72N 86.36W
04/19/2006  E0.75 INCH       ST. CLAIR          AL   PUBLIC

            PENNY SIZED HAIL NEAR ODENVILLE.

0541 PM     TORNADO          2 E ODENVILLE           33.69N 86.36W
04/19/2006                   ST. CLAIR          AL   EMERGENCY MNGR

            TORNADO MOVING TOWARD ODENVILLE ON COUNTY ROAD 22.

0551 PM     HAIL             7 E ODENVILLE           33.69N 86.28W
04/19/2006  E1.00 INCH       ST. CLAIR          AL   EMERGENCY MNGR

            QUARTER SIZED HAIL IN THE WATTSVILLE COMMUNITY ON HWY
            144.

0552 PM     FLASH FLOOD      ROSA                    33.98N 86.51W
04/19/2006                   BLOUNT             AL   EMERGENCY MNGR

            WATER COVERED A FEW ROADS IN ROSA AND MADE THEM
            TEMPORARILY IMPASSABLE.

0555 PM     TSTM WND DMG     7 E ODENVILLE           33.69N 86.28W
04/19/2006                   ST. CLAIR          AL   EMERGENCY MNGR

            TREES DOWN ON COAL CITY ROAD IN WATTSVILLE COMMUNITY.

0555 PM     HAIL             2 N PELL CITY           33.59N 86.27W
04/19/2006  E1.75 INCH       ST. CLAIR          AL   AMATEUR RADIO

            GOLF BALL SIZED HAIL JUST NORTH OF PELL CITY.

0600 PM     HAIL             RIVERSIDE               33.61N 86.21W
04/19/2006  E1.75 INCH       ST. CLAIR          AL   EMERGENCY MNGR

            GOLF BALL SIZED HAIL IN RIVERSIDE.

0605 PM     FUNNEL CLOUD     PELL CITY               33.56N 86.27W
04/19/2006                   ST. CLAIR          AL   PUBLIC

            FUNNEL CLOUD OVER PELL CITY JUST OFF HWY 78.

0615 PM     HAIL             TALLADEGA               33.43N 86.10W
04/19/2006  E1.75 INCH       TALLADEGA          AL   EMERGENCY MNGR

            GOLF BALL SIZED HAIL IN NORTH TALLADEGA ON HWY 34.

0615 PM     HAIL             RIVERSIDE               33.61N 86.21W
04/19/2006  E1.75 INCH       ST. CLAIR          AL   AMATEUR RADIO

            GOLF BALL SIZED HAIL IN RIVERSIDE.

0616 PM     HAIL             4 N TALLADEGA           33.49N 86.10W
04/19/2006  E0.88 INCH       TALLADEGA          AL   EMERGENCY MNGR

            NICKEL SIZED HAIL IN PROVIDENCE COMMUNITY.

0620 PM     HAIL             TALLADEGA               33.43N 86.10W
04/19/2006  E1.00 INCH       TALLADEGA          AL   EMERGENCY MNGR

            QUARTER SIZED HAIL IN TALLADEGA.

0628 PM     HAIL             4 NW TALLADEGA          33.47N 86.15W
04/19/2006  E2.75 INCH       TALLADEGA          AL   TRAINED SPOTTER

            BASEBALL SIZED HAIL 4 MILES NORTHWEST OF TALLADEGA.

0628 PM     FUNNEL CLOUD     TALLADEGA               33.43N 86.10W
04/19/2006                   TALLADEGA          AL   EMERGENCY MNGR

            FUNNEL CLOUD JUST SOUTH OF TALLADEGA.

0628 PM     HAIL             4 NW TALLADEGA          33.47N 86.15W
04/19/2006  E2.75 INCH       TALLADEGA          AL   TRAINED SPOTTER

            BASEBALL SIZED HAIL 4 MILES NORTHWEST OF TALLADEGA.

0630 PM     HAIL             4 NE CHILDERSBURG       33.32N 86.30W
04/19/2006  E0.88 INCH       TALLADEGA          AL   AMATEUR RADIO

            NICKEL SIZED HAIL NEAR CHILDERSBURG.

0630 PM     TSTM WND DMG     4 NE CHILDERSBURG       33.32N 86.30W
04/19/2006                   TALLADEGA          AL   AMATEUR RADIO

            TREES WERE BLOWN DOWN NEAR CHILDERSBURG.

0630 PM     HAIL             CHILDERSBURG            33.28N 86.35W
04/19/2006  E1.00 INCH       TALLADEGA          AL   AMATEUR RADIO

            QUARTER SIZED HAIL IN CHILDERSBURG.

0631 PM     HAIL             TALLADEGA               33.43N 86.10W
04/19/2006  E1.75 INCH       TALLADEGA          AL   AMATEUR RADIO

            GOLF BALL SIZED HAIL IN TALLADEGA.

0632 PM     HAIL             TALLADEGA               33.43N 86.10W
04/19/2006  E1.75 INCH       TALLADEGA          AL   EMERGENCY MNGR

            GOLF BALL SIZED HAIL IN TALLADEGA.

0650 PM     TSTM WND DMG     TALLADEGA               33.43N 86.10W
04/19/2006                   TALLADEGA          AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ON HWY 207 AT ALPINE BRIDGE.

0655 PM     HAIL             TALLADEGA               33.43N 86.10W
04/19/2006  E2.75 INCH       TALLADEGA          AL   AMATEUR RADIO

            BASEBALL SIZED HAIL IN TALLADEGA.

0655 PM     HAIL             4 E PINSON              33.68N 86.59W
04/19/2006  E1.75 INCH       JEFFERSON          AL   FIRE DEPT/RESCUE

            GOLF BALL SIZED HAIL AND POWER OUTAGES IN CLAY.

0655 PM     HAIL             PINSON                  33.68N 86.66W
04/19/2006  E0.75 INCH       JEFFERSON          AL   AMATEUR RADIO

            PENNY SIZED HAIL IN PINSON.

0655 PM     HAIL             6 NW LOCUST FORK        33.96N 86.70W
04/19/2006  E0.75 INCH       BLOUNT             AL   AMATEUR RADIO

            PENNY SIZED HAIL IN BANGOR.

0702 PM     HAIL             PINSON                  33.68N 86.66W
04/19/2006  E1.00 INCH       JEFFERSON          AL   AMATEUR RADIO

            QUARTER SIZED HAIL IN PINSON.

0705 PM     HAIL             WINTERBORO              33.32N 86.19W
04/19/2006  E0.88 INCH       TALLADEGA          AL   EMERGENCY MNGR

            NICKEL SIZED HAIL IN WINTERBORO.

0715 PM     TSTM WND DMG     SYLACAUGA               33.18N 86.26W
04/19/2006                   TALLADEGA          AL   EMERGENCY MNGR

            TREES DOWN IN SYLACAUGA.

0720 PM     HAIL             6 NE SYLACAUGA          33.24N 86.19W
04/19/2006  E1.00 INCH       TALLADEGA          AL   AMATEUR RADIO

            QUARTER SIZED HAIL IN SYCAMORE.

0732 PM     FLASH FLOOD      HAYDEN                  33.90N 86.75W
04/19/2006                   BLOUNT             AL   EMERGENCY MNGR

            FLASH FLOODING IN NECTAR AND HAYDEN ON HWY 160. THE ROAD
            WAS TEMPORARILY IMPASSABLE.

0733 PM     HAIL             5 N BLOUNTSVILLE        34.15N 86.59W
04/19/2006  E0.88 INCH       CULLMAN            AL   AMATEUR RADIO

            NICKEL SIZED HAIL 5 MILES NORTH OF BLOUNTSVILLE.

0735 PM     HAIL             15 E TALLADEGA          33.43N 85.84W
04/19/2006  E2.75 INCH       CLAY               AL   PUBLIC

            BASEBALL SIZE HAIL ON MILLERVILLE HIGHWAY AND TRAMMEL
            ROAD.

0735 PM     HAIL             12 W LOCUST FORK        33.90N 86.83W
04/19/2006  E0.25 INCH       BLOUNT             AL   PUBLIC

            PEA SIZED HAIL AT RICKWOOD CAVERNS STATE PARK.

0735 PM     HAIL             15 E TALLADEGA          33.43N 85.84W
04/19/2006  E1.75 INCH       CLAY               AL   PUBLIC

            GOLF BALL SIZED HAIL NEAR THE TALLADEGA - CLAY COUNTY
            LINE.

0738 PM     HAIL             GOODWATER               33.06N 86.05W
04/19/2006  E1.00 INCH       COOSA              AL   PUBLIC

            QUARTER SIZE HAIL IN GOODWATER.

0740 PM     HAIL             KELLYTON                32.98N 86.03W
04/19/2006  E1.00 INCH       COOSA              AL   PUBLIC

            QUARTER SIZE HAIL IN KELLYTON.

0741 PM     HAIL             WARRIOR                 33.81N 86.81W
04/19/2006  E0.75 INCH       JEFFERSON          AL   AMATEUR RADIO

            PENNY SIZED HAIL IN WARRIOR.

0743 PM     HAIL             WARRIOR                 33.81N 86.81W
04/19/2006  E0.88 INCH       JEFFERSON          AL   AMATEUR RADIO

            NICKEL SIZED HAIL IN WARRIOR.

0755 PM     HAIL             1 NE WARRIOR            33.82N 86.80W
04/19/2006  E0.75 INCH       JEFFERSON          AL   AMATEUR RADIO

            PENNY SIZED HAIL IN NEW BETHEL.

0810 PM     HAIL             HELENA                  33.29N 86.85W
04/19/2006  E0.75 INCH       SHELBY             AL   AMATEUR RADIO

            PENNY SIZED HAIL IN HELENA.

0810 PM     HAIL             HELENA                  33.29N 86.85W
04/19/2006  E0.75 INCH       SHELBY             AL   AMATEUR RADIO

            PENNY SIZED HAIL IN HELENA AT HWY 17 AND COUNTY ROAD 261.

0814 PM     HAIL             HOOVER                  33.38N 86.82W
04/19/2006  E0.75 INCH       JEFFERSON          AL   AMATEUR RADIO

            PENNY SIZED HAIL ON SOUTH SHADES CREST ROAD.

0815 PM     HAIL             HOOVER                  33.38N 86.82W
04/19/2006  E0.75 INCH       JEFFERSON          AL   AMATEUR RADIO

            PENNY SIZED HAIL IN HOOVER.

0840 PM     HAIL             ALABASTER               33.23N 86.82W
04/19/2006  E1.00 INCH       SHELBY             AL   TRAINED SPOTTER

            QUARTER SIZED HAIL IN ALABASTER.

0840 PM     HAIL             ALABASTER               33.23N 86.82W
04/19/2006  E0.75 INCH       SHELBY             AL   AMATEUR RADIO

            PENNY SIZED HAIL IN ALABASTER.

0845 PM     HAIL             ALABASTER               33.23N 86.82W
04/19/2006  E0.75 INCH       SHELBY             AL   NWS EMPLOYEE

            PENNY SIZE HAIL IN THE CITY OF ALABASTER.

0852 PM     HAIL             2 N MONTEVALLO          33.14N 86.85W
04/19/2006  E0.88 INCH       SHELBY             AL   AMATEUR RADIO

            NICKEL SIZED HAIL NEAR JUNCTION OF HWY 119 AND COUNTY
            ROAD 22.

0854 PM     HAIL             ROCKFORD                32.89N 86.22W
04/19/2006  E1.00 INCH       COOSA              AL   PUBLIC

            QUARTER SIZE HAIL IN ROCKFORD.

0930 PM     HAIL             5 NE JASPER             33.90N 87.21W
04/19/2006  E1.00 INCH       WALKER             AL   AMATEUR RADIO

            QUARTER SIZED HAIL IN BOLDO.

0942 PM     TSTM WND DMG     CLANTON                 32.84N 86.62W
04/19/2006                   CHILTON            AL   EMERGENCY MNGR

            SHINGLES BLOWN OFF THE DAYS IN HOTEL IN THE CITY OF
            CLANTON.

0942 PM     HAIL             CLANTON                 32.84N 86.62W
04/19/2006  E1.75 INCH       CHILTON            AL   EMERGENCY MNGR

            GOLF BALL SIZE HAIL IN THE CITY OF CLANTON.

0958 PM     TSTM WND DMG     MARBURY                 32.70N 86.47W
04/19/2006                   AUTAUGA            AL   AMATEUR RADIO

            PEA SIZED HAIL AND WINDOWS BROKEN OUT OF HOUSE IN
            MARBURY.

1014 PM     HAIL             PINE LEVEL              32.58N 86.47W
04/19/2006  E1.00 INCH       AUTAUGA            AL   EMERGENCY MNGR

            QUARTER SIZED HAIL IN PINE LEVEL.

1016 PM     TSTM WND DMG     4 SE BILLINGSLEY        32.62N 86.66W
04/19/2006                   AUTAUGA            AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN ACROSS NORTH AUTAUGA COUNTY...PLUS
            SEVERAL REPORTS OF QUARTER SIZED HAIL COUNTY WIDE.

1016 PM     HAIL             MILLBROOK               32.49N 86.37W
04/19/2006  E1.75 INCH       ELMORE             AL   EMERGENCY MNGR

            GOLF BALL SIZED HAIL IN THE MILLBROOK AND DEATSVILLE
            AREAS.

1020 PM     HAIL             PRATTVILLE              32.46N 86.45W
04/19/2006  E0.25 INCH       AUTAUGA            AL   EMERGENCY MNGR

            PEA SIZED HAIL IN PRATTVILLE.

1027 PM     HAIL             MILLBROOK               32.49N 86.37W
04/19/2006  E0.88 INCH       ELMORE             AL   LAW ENFORCEMENT

            NICKEL SIZED HAIL IN MILLBROOK.

1028 PM     HAIL             PRATTVILLE              32.46N 86.45W
04/19/2006  E0.75 INCH       AUTAUGA            AL   AMATEUR RADIO

            PENNY SIZED HAIL AT THE K-MART IN PRATTVILLE.

1042 PM     HAIL             MONTGOMERY              32.35N 86.28W
04/19/2006  E0.75 INCH       MONTGOMERY         AL   AMATEUR RADIO

            PENNY SIZED HAIL IN NORTH MONTGOMERY.

1049 PM     HAIL             MONTGOMERY              32.35N 86.28W
04/19/2006  E0.25 INCH       MONTGOMERY         AL   BROADCAST MEDIA

            PEA SIZED HAIL AT THE WAKA TELEVISION STUDIO ON THE
            EASTERN BLVD.

1058 PM     HAIL             2 N JEMISON             32.99N 86.74W
04/19/2006  E0.88 INCH       CHILTON            AL   PUBLIC

            NICKEL SIZED HAIL REPORTED JUST NORTH OF JEMISON.

&&

DSMITH
Local storm report, Apr 20, 2:39 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
339 PM CDT THU APR 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     HAIL             CLEVELAND               33.99N 86.57W
04/20/2006  E0.75 INCH       BLOUNT             AL   EMERGENCY MNGR

0336 PM     HAIL             GRAYSVILLE              33.63N 86.97W
04/20/2006  E0.75 INCH       JEFFERSON          AL   PUBLIC

&&

MBAER
Local storm report, Apr 20, 3:12 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
412 PM CDT THU APR 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     HAIL             PINSON                  33.68N 86.66W
04/20/2006  E0.75 INCH       JEFFERSON          AL   AMATEUR RADIO

0353 PM     FUNNEL CLOUD     BESSEMER                33.38N 86.96W
04/20/2006                   JEFFERSON          AL   AMATEUR RADIO

            NEAR I-59 AND 18TH STREET

0401 PM     HAIL             3 NE PINSON             33.71N 86.62W
04/20/2006  E0.75 INCH       JEFFERSON          AL   EMERGENCY MNGR

0405 PM     HAIL             BIRMINGHAM              33.53N 86.80W
04/20/2006  E0.50 INCH       JEFFERSON          AL   AMATEUR RADIO

            JEFFERSON COUNTY CIVIC CENTER AT FINLEY

&&

MBAER

The radar

The Birmingham radar (KBMX), 100 km away, was scanning. The volume nearest the first event began at 21:24 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, St. Clair

When
April 20, 3:23 PM CST
Where
St. Clair County, Steele
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.933, -86.200

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504761.